Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 210, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2012, 2:47 PM EDT for Chatham County, Harnett County, Wake County, North Carolina. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 2:47 PM EDT (18:47 UTC)
- Expired
- Jul 9, 2012, 3:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 28 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:51 PM EDT | TSTM WND DMG | Fuquay-Varina, NC | TREE ON A POWERLINE IN FUQUAY-VARINA |
| Jul 9, 3:35 PM EDT | TSTM WND DMG | Holly Springs, NC | LARGE LIMB ON POWER LINE - BLOWN TRANSFORMER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869
WUUS52 KRAH 091847
SVRRAH
NCC037-085-183-091945-
/O.NEW.KRAH.SV.W.0210.120709T1847Z-120709T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 PM EDT
* AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER NEW HILL...OR 8 MILES SOUTHWEST OF CARY...
MOVING EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
APEX...HOLLY SPRINGS...
LAKE WHEELER...
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 89 AND 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3565 7856 3561 7858 3552 7871 3552 7869
3549 7867 3539 7874 3542 7907 3552 7897
3555 7903 3582 7892
TIME...MOT...LOC 1847Z 265DEG 10KT 3569 7889
$$
DJF3 follow-up statements
571
WWUS52 KRAH 091858
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT MON JUL 9 2012
NCC037-085-183-091945-
/O.CON.KRAH.SV.W.0210.000000T0000Z-120709T1945Z/
CHATHAM NC-WAKE NC-HARNETT NC-
258 PM EDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN HARNETT...SOUTHWESTERN WAKE AND SOUTHEASTERN CHATHAM
COUNTIES...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
DUNCAN...OR 14 MILES NORTHWEST OF LILLINGTON...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... APEX...HOLLY SPRINGS...
FUQUAY-VARINA...LAKE WHEELER...BUIES CREEK AND ANGIER.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 89 AND 98.
THESE THUNDERSTORMS ARE ALSO PRODUCING AN EXCESSIVE AMOUNT OF
LIGHTNING...AS MUCH AS ONE CLOUD TO GROUND LIGHTNING STRIKE EVERY 5
TO 10 SECONDS. SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE
WINDOWS. MANY LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY
RAIN AND GUSTY WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER
IN A VEHICLE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3565 7856 3561 7858 3552 7871 3552 7869
3549 7867 3539 7874 3542 7907 3552 7897
3555 7903 3582 7892
TIME...MOT...LOC 1858Z 280DEG 10KT 3559 7891
$$
DJF875
WWUS52 KRAH 091932
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON JUL 9 2012
NCC037-085-183-091945-
/O.CON.KRAH.SV.W.0210.000000T0000Z-120709T1945Z/
CHATHAM NC-WAKE NC-HARNETT NC-
332 PM EDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN HARNETT...SOUTHWESTERN WAKE AND SOUTHEASTERN CHATHAM
COUNTIES...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FUQUAY-VARINA...OR 11 MILES NORTH OF LILLINGTON...MOVING EAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS NEAR 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE WHEELER...ANGIER
AND BUIES CREEK.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 89 AND 98.
THESE THUNDERSTORMS WERE PRODUCING FREQUENT LIGHTNING. SEEK SHELTER
INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING STRIKES
WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF YOU
CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3565 7856 3561 7858 3552 7871 3552 7869
3549 7867 3539 7874 3542 7907 3552 7897
3555 7903 3582 7892
TIME...MOT...LOC 1932Z 284DEG 22KT 3555 7878
$$
DJF921
WWUS52 KRAH 091947
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT MON JUL 9 2012
NCC037-085-183-091956-
/O.EXP.KRAH.SV.W.0210.000000T0000Z-120709T1945Z/
CHATHAM NC-WAKE NC-HARNETT NC-
347 PM EDT MON JUL 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARNETT...
SOUTHWESTERN WAKE AND SOUTHEASTERN CHATHAM COUNTIES EXPIRED AT 345 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WAS ALLOWED TO EXPIRE.
STILL...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED OVER SOUTHERN
WAKE COUNTY...FROM RALEIGH SOUTH TO THE JOHNSTON COUNTY BORDER.
DOPPLER RADAR INDICATED LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH
WITH THE REMAINING THUNDERSTORMS. ALSO...THERE WAS OCCASIONAL
LIGHTNING IN THE AREA...WITH ONE LIGHTNING STRIKE ABOUT EVERY TEN
SECONDS. REMEMBER THAT TREES OFFER NO PROTECTION FROM LIGHTNING.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA.
LAT...LON 3565 7856 3561 7858 3552 7871 3552 7869
3549 7867 3539 7874 3542 7907 3552 7897
3555 7903 3582 7892
TIME...MOT...LOC 1932Z 284DEG 22KT 3555 7878
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:36 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 9, 2:36 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 236 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT SLOWLY SOUTH TOWARD NORTH CAROLINA. THE FRONT WILL THEN STALL AND LINGER OVER THE REGION THROUGH MUCH OF THE WORK WEEK... BRINGING UNSETTLED WEATHER. && .NEAR TERM /THROUGH TONIGHT/... AS OF 235 PM... MODELS CONTINUE TO STRUGGLE WITH THE WEAK TROUGH OVER NORTH CAROLINA... ITS LOCATION AND THE DEVELOPMENT OF ANY MINOR MESO LOWS. DO NOT EXPECT TOO MUCH MOVEMENT OF THE TROUGH AND WILL BASE THE FORECAST LOOSELY ON A MEAN TROUGH POSITION FROM CHARLOTTE NORTHEAST TO ROCKY MOUNT DURING THIS FORECAST PERIOD. STILL EXPECTING CONVECTION TO INCREASE OVER CENTRAL NORTH CAROLINA AS THE DAY TURNS TO EVENING WITH BEST COVERAGE NEAR AND SOUTH OF THE ABOVE MENTIONED TROUGH. WITH PRECIPITABLE WATERS ON THE INCREASE TO NEAR TWO INCHES BY TUESDAY... BUT LITTLE UPPER LEVEL DYNAMICS... EXPECT THUNDERSTORM COVERAGE TO MAXIMIZE LATE AFTERNOON AND SLOWLY WANE TO ISOLATED TO WIDELY SCATTERED AS MIDNIGHT APPROACHES. IF CONVECTION INDEED ENDS LATE TONIGHT... EXPECT AN EARLIER START TO CONVECTION WITH A NEARLY SATURATED AIR MASS. LIKELY POPS BY LATE TUESDAY MORNING... THOUGH HIGHER NEAR AND SOUTH OF THE TROUGH. SEVERE THREAT TODAY AND EARLY TONIGHT CONTINUES WITH HIGH DOWNDRAFT CAPE AND SURFACE DEWPOINT DEPRESSIONS IN MANY LOCATIONS EXCEEDING 25 DEGREES. SEVERE THREAT MUCH REDUCED FOR TUESDAY WITH MORE CLOUDS... LOWER TEMPERATURES... AND MUCH LOWER CAPE. LOW TEMPERATURES EXPECTED TO DIP A BIT FROM THE PAST COUPLE OF NIGHTS AS THE SURFACE TROUGH FILLS SLIGHTLY... LOWERING 1000 TO 850 MILLIBAR THICKNESSES. CLOUDS AND MOISTURE WILL COMPENSATE FOR THIS SOMEWHAT... WITH MOST LOW TEMPERATURES IN THE MID 70S. AFTERNOON HIGH TEMPERATURES UNDER MOSTLY CLOUDY TO CLOUDY SKIES WILL STRUGGLE TO REACH 85 TO 90 DEGREES. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 235 AM MONDAY... THIS PERIOD WILL BE DOMINATED BY A BROAD MID LEVEL TROUGH...WHILE AT THE SURFACE...A TROUGH/WEAKENING FRONT WILL BISECT THE REGION FROM NORTHEAST TO SOUTHWEST. LOW LEVEL FLOW WILL BRING IN MOISTURE FROM THE GULF AND/OR ATLANTIC AND LEAD TO PWAT VALUES EXCEEDING 2 INCHES THROUGHOUT THE PERIOD...ESPECIALLY ACROSS THE SOUTHEAST. THIS WILL ALL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY DURING THE SHORT TERM PERIOD. WILL HAVE THE HIGHEST POPS DURING THE FAVORED DIURNAL HOURS...ALTHOUGH DO NOT EXPECT THE PRECIP TO COMPLETELY COME TO AN END DURING THE OVERNIGHT HOURS. WITH REGARDS TO ANY SEVERE THREAT...THE DEEP LAYER FLOW...SHEAR AND MID LEVEL LAPSE RATES ARE ALL FORECAST TO BE RATHER WEAK...THEREFORE AM NOT EXPECTING MUCH IN THE WAY ORGANIZATION. HOWEVER...CANNOT RULE OUT A FEW ISOLATED STRONG TO SEVERE STORMS EACH AFTERNOON...WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS...AS CAPE VALUES ARE FORECAST TO BE ON THE ORDER OF 1500-2000 J/KG...HIGHEST ACROSS THE EAST. HIGH TEMPS WILL BE BELOW NORMAL THROUGH THE PERIOD...GENERALLY MID TO UPPER 80S DUE TO THE CONSIDERABLE CLOUD COVER AND ABOVE NORMAL PRECIP CHANCES...WHILE THE OVERNIGHT LOWS WILL HOVER AROUND 70 DEGREES. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 230 AM MONDAY... THE REMNANTS OF THE COLD FRONT WILL CONTINUE TO LINGER OVER THE AREA THROUGH THE END OF THE WEEK. UPPER LEVEL FLOW WILL BE NEAR NON-EXISTENT AND NO HELP IN MOVING THE FRONT ONE WAY OR ANOTHER. THEREFORE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH DAY WITH THE MOST LIKELY TIME FRAME COINCIDING WITH PEAK HEATING DURING THE LATE AFTERNOON. AS THE WEEKEND APPROACHES...A HIGH PRESSURE OFF OF THE SOUTHEAST COAST BEGINS TO TRY AND BUILD IN FROM THE EAST. THIS COULD HELP EASTERN PORTIONS OF THE CWA BEGIN TO DRY OUT LATE SATURDAY INTO SUNDAY. MAXIMUM TEMPERATURES DURING THIS PERIOD WILL GRADUALLY INCREASE FROM THE MID 80S TO THE UPPER 80S BY SUNDAY. LOW TEMPERATURES WILL REMAIN FAIRLY CONSISTENT...UPPER 60S TO NEAR 70 DEGREES. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 140 PM... SHOWERS DEVELOPING SOUTH AND WEST OF HIGHWAYS 64 AND ONE. EXPECT THUNDERSTORMS AS THE AFTERNOON PROGRESSES AND COVERAGE TO INCREASE AND SPREAD OVER MOST OF CENTRAL NORTH CAROLINA BY LATE AFTERNOON. IFR VISIBILITIES IN SHOWERS. STORMS WILL DECREASE IN THE LATE EVENING AND BECOME SCATTERED TO ISOLATED AS MIDNIGHT APPROACHES. SOME FOG AFTER MIDNIGHT TONIGHT... ESPECIALLY WHERE SIGNIFICANT RAIN FALLS THIS AFTERNOON. SHOWERS OR THUNDERSTORMS ALMOST ANYTIME AFTER SUNRISE TUESDAY... ESPECIALLY NEAR AND SOUTH OF HIGHWAY 64. THERE WILL BE A CHANCE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING INTO THURSDAY NIGHT... WITH CONVECTION DECREASING IN COVERAGE FOR FRIDAY AND SATURDAY AND MORE LIKELY TO BE CONFINED TO THE AFTERNOONS AND EVENINGS. THERE IS A GOOD CHANCE FOR MVFR CEILINGS AND VISIBILITIES LATE NIGHT TO JUST AFTER SUNRISE EACH NIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043- 073>078-083>086-088-089. && SYNOPSIS... NEAR TERM... SHORT TERM...KRR LONG TERM...RTE AVIATION...
Hazardous weather outlook, Jul 9, 10:38 AM EDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1038 AM EDT MON JUL 9 2012 NCZ042-043-073>078-083>086-088-089-101445- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1038 AM EDT MON JUL 9 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>041-101445- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 1038 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 9, 8:49 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 4 NNW WADESBORO 35.03N 80.09W
07/08/2012 ANSON NC DEPT OF HIGHWAYS
TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1641.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1200587
DJFLocal storm report, Jul 9, 9:01 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
901 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 NNW DABNEY 36.36N 78.48W
07/08/2012 VANCE NC DEPT OF HIGHWAYS
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF GLEBE ROAD
AND DABNEY ROAD. TIME ESTIMATED.
&&
EVENT NUMBER RAH1200588
DJFLocal storm report, Jul 9, 9:02 AM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 NE AFTON 36.34N 78.21W
07/08/2012 WARREN NC DEPT OF HIGHWAYS
TWO TREES BLOWN DOWN NEAR U.S. 401 AND PARKTOWN ROAD.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1200589
DJFLocal storm report, Jul 9, 9:04 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 SSW ANSONVILLE 35.07N 80.13W
07/08/2012 ANSON NC DEPT OF HIGHWAYS
TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1637.
TIME ESTIMATED.
0455 PM TSTM WND DMG 4 NNW WADESBORO 35.03N 80.09W
07/08/2012 ANSON NC DEPT OF HIGHWAYS
TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1641.
TIME ESTIMATED.
0635 PM TSTM WND DMG 1 NNW DABNEY 36.36N 78.48W
07/08/2012 VANCE NC DEPT OF HIGHWAYS
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF GLEBE ROAD
AND DABNEY ROAD. TIME ESTIMATED.
0645 PM TSTM WND DMG 1 NE AFTON 36.34N 78.21W
07/08/2012 WARREN NC DEPT OF HIGHWAYS
TWO TREES BLOWN DOWN NEAR U.S. 401 AND PARKTOWN ROAD.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1200586 RAH1200587 RAH1200588 RAH1200589
DJFSpecial weather statement, Jul 9, 1:16 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
116 PM EDT MON JUL 9 2012
NCZ074>077-084-086-091815-
HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-
116 PM EDT MON JUL 9 2012
...SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP UP ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS EARLY THIS AFTERNOON. THESE SHOWERS
AND STORMS WILL MOVE SLOWLY EAST ACROSS HARNETT...RICHMOND...
MOORE...MONTGOMERY...LEE AND HOKE COUNTIES THROUGH 215 PM EDT...
SOME LOCATIONS IMPACTED INCLUDE...TROY...ROBBINS... CARTHAGE...
CAMERON...SOUTHERN PINES... SANFORD...EAGLE SPRINGS...AND SEVEN
LAKES.
HAZARDS INCLUDE...
HEAVY DOWNPOURS AND GUSTY WINDS UP TO 30 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3550 8005 3551 7937 3546 7883 3520 7905
3519 7910 3513 7911 3495 7926 3498 7939
3504 7946 3502 7953 3515 8004
TIME...MOT...LOC 1713Z 284DEG 10KT 3535 7974
13Special weather statement, Jul 9, 1:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 157 PM EDT MON JUL 9 2012 NCZ039-040-074>077-084-086-088-091900- CHATHAM-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RANDOLPH- RICHMOND- 157 PM EDT MON JUL 9 2012 ...SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS THIS AFTERNOON. THIS INCLUDES HARNETT...RICHMOND...RANDOLPH...MOORE...MONTGOMERY...LEE... CUMBERLAND...CHATHAM AND HOKE COUNTIES THROUGH 300 PM EDT... SOME LOCATIONS IMPACTED INCLUDE...ANGIER...LILLINGTON...CARTHAGE... SOUTHERN PINES... WHISPERING PINES...SPRING LAKE...BUIES CREEK... HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3552 7872 3496 7878 3518 7991 3556 7978 TIME...MOT...LOC 1754Z 280DEG 11KT 3539 7881
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 8, 11:45 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 60 min |
| Jul 9, 1:18 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 42 min |
| Jul 9, 1:47 AM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jul 9, 3:41 AM EDT | Heat Advisory | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Lee and 8 more | 15 hr |
| Jul 9, 1:16 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Montgomery, Moore | 59 min |
| Jul 9, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 49 min |
| Jul 9, 1:57 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Moore | 63 min |
| Jul 9, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 40 min |
| Jul 9, 2:25 PM EDT | Areal Flood Advisory | RAH | Harnett, Moore | 3 hr |
| Jul 9, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Jul 9, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 9, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 9, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 34 min |
| Jul 9, 3:36 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
| Jul 9, 3:37 PM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Jul 9, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 33 min |
| Jul 9, 3:57 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Jul 9, 4:10 PM EDT | Areal Flood Advisory | RAH | Chatham, Johnston, Wake | 79 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jul 9, 4:20 PM EDT | Special Weather Statement | RAH | Anson | 55 min |
| Jul 9, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jul 9, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 45 min |
| Jul 9, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 56 min |
| Jul 9, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 49 min |
| Jul 9, 5:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jul 9, 5:10 PM EDT | Areal Flood Advisory | RAH | Anson | 80 min |
| Jul 9, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 50 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | RAH | Granville | 52 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 49 min |
| Jul 9, 5:57 PM EDT | Special Weather Statement | RAH | Bladen | 63 min |
| Jul 9, 6:12 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 9, 6:30 PM EDT | Areal Flood Advisory | RAH | Granville, Person, Vance | 2 hr |
| Jul 9, 7:00 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 60 min |
| Jul 9, 7:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 58 min |
| Jul 9, 7:05 PM EDT | Flash Flood Warning | RAH | Granville | 108 min |
| Jul 9, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 9, 7:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
| Jul 9, 7:48 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.